Alert archive / Texas / River Flood Warnings in 2015

River Flood Warning 33, NWS Midland/Odessa, TX

November 29, 2015Presidio County, Texas

NWS Midland/Odessa, TX issued this river flood warning at Nov 29, 2015, 6:45 PM CST for Presidio County, Texas. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Nov 29, 2015, 6:45 PM CST (00:45 UTC)
Expired
Nov 30, 2015, 12:00 PM CST
In force
17 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Presidio County, TX

The river

Written for the forecast point Rio Grande 6 miles WNW of Presidio (PIOT2).

Action stage
15 ft
Minor stage
16 ft
Moderate stage
17 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

511 
WGUS44 KMAF 300045
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
645 PM CST SUN NOV 29 2015

...The National Weather Service in Midland has issued a flood warning
for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  
The river is forecast to crest near action stage overnight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued tomorrow.

&&

TXC377-301645-
/O.NEW.KMAF.FL.W.0032.151130T0045Z-151130T1800Z/
/PIOT2.1.ER.151129T2348Z.151130T0000Z.151130T0600Z.NO/
645 PM CST SUN NOV 29 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Rio Grande above Presidio 6WNW.
* until Monday afternoon, or until the warning is cancelled.
* At  6PM Sunday the stage was 9.0 feet (2.7 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...The river is expected to rise to near flood stage after 
  midnight tomorrow.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 9.1 feet (2.8 meters) on 
Nov 29 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0    9.0   Sun  6 PM   7.7   7.2   6.5   6.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Mon   Tue   Wed   Thu
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    2.7   Sun  6 PM   2.3   2.2   2.0   1.9

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Nov 29, 5:14 PM CST, 1 hour 31 minutes earlier.

Area forecast discussion, Nov 29, 5:14 PM CST, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
514 PM CST SUN NOV 29 2015

.DISCUSSION...
See 00Z aviation discussion below.

&&

.AVIATION...
MVFR/IFR CIG/VIS is expected through much of the TAF period.
Current CIGs near BKN010 will lower to BKN002-005 by 12Z. There is
a chance for patchy dense fog to form but not confident enough to
put in the TAF. VFR conditions will arrive near 30/18Z with a
northwest wind shift.

Hennig

&&

.PREV DISCUSSION... /issued 200 PM CST SUN NOV 29 2015/

DISCUSSION...

Area radars show rainfall has finally cleared the lwr Trans Pecos,
whereas WV imagery showdrier air intruding into West Texas and
Southeast New Mexico as the upper trough begins migrating to the
upper Midwest.  At the sfc, winds have gone light/variable, and
temps have climbed abv freezing everywhere.  However, the same
problem exists today as yesterday, namely that the models are too
optimistic on warming things up, and too wide on diurnal temp
spreads, w/MOS even more so.  Persistence rules, e.g., staying
toward the colder side of guidance, w/a narrower spread between mins
and maxes.  Temps overnight will be largely dependent
onwheretheyendup this afternoon.  W/antecedent high soil moisture in
place, can't rule out a little fog developing overnight. However,
overcast skies should mitigate this somewhat.

Temps should finally begin to climb Monday as increased westerly
flow finally dislodges theovercast/ams, but a weak Pac front will
keep temps in check and below normal.  Models continue to keep temps
blo normal in the 50s under NW flow aloft, bringing a dry upper
trough thru the area Wednesday.  This will be followed by weak
ridging, w/temps peaking near normal Friday afternoon.  Over the
weekend, models develop an upper cut-off low and move it to the
north of the region, possibly setting off some -SHRA over the NE
Saturday night/Sunday.  However, if the track pans out, the likely
result will be a windy weekend.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.

&&

10
Hazardous weather outlook, Nov 29, 1:59 PM CST, 4 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
159 PM CST SUN NOV 29 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-302000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
159 PM CST SUN NOV 29 2015 /1259 PM MST SUN NOV 29 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 6:45 PM CSTRiver Flood WarningMAFPresidio25 hr

Nearby

River Flood Warnings in Texas, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.